MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035474060
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
During the coil embolization procedure, it was reported that the physician thought the first coil (subject device) was smaller than the size on the label.However, he still detached the coil.Then the physician advanced the second coil and big resistance was felt in the microcatheter.So he withdrew the second coil, but the first coil came out with the second coil together and the first coil was found stretched.The procedure was completed with other coils.No clinical consequences reported to the patient.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the main coil was kinked, stretched and the main coil suture was damaged.So it was impossible to measure the length of the coil; therefore the cause of the reported main coil incorrect dimension could not be determined.In addition, the delivery wire was revealed kinked due to handling.No functional test could be performed on the returned device.Based on the information currently available and the device inspection, it is most likely that the damage noted on the main coil during analysis and the reported event were due to the interaction with another coil inside the catheter during the clinical procedure.Therefore, an assignable cause of ¿operational context caused¿ will be assigned to the analyzed issue and reported event, as the issue is associated with a product that meets the design and manufacture specifications and was used in according with the dfu (direction for use) but due to procedural and/or anatomical factors during use, the device performance was limited.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 4MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7473166
Report Number3008881809-2018-00192
Device Sequence Number1216007
Product Code HCG
UDI-Device Identifier04546540676450
UDI-Public(01)04546540676450(17)190430(10)18988965
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberM0035474060
Device Catalogue NumberM0035474060
Device Lot Number18988965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight75